Alert archive / Illinois / Flash Flood Warnings in 2010

Flash Flood Warning 10, NWS Lincoln, IL

May 26, 2010Sangamon County, Illinois

NWS Lincoln, IL issued this flash flood warning at May 26, 2010, 4:07 PM CDT for Sangamon County, Illinois. It was in force for 8 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2010, 4:07 PM CDT (21:07 UTC)
Expired
May 26, 2010, 11:42 PM CDT
In force
8 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

County Sangamon County, IL

The radar

The Lincoln radar (KILX), 49 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 4:15 PM CDTFLASH FLOOD3 Ne Springfield, ILROADS IMPASSABLE.
May 26, 4:24 PM CDTFLASH FLOODSpringfield, ILROADS FLOODED IN EASTERN HALF OF SPRINGFILED.
May 26, 4:45 PM CDTFLASH FLOOD1 E Springfield, ILEXTENSIVE FLOODING. MANY ROADS CLOSED.
May 26, 4:45 PM CDTHEAVY RAIN 4.431 E Springfield, ILRAINFALL IN 90 MINUTES.
May 26, 5:00 PM CDTHEAVY RAIN 3.121 Sw Jerome, ILRAINFALL SO FAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1332 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1332 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
735 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

062 
WGUS53 KILX 262107
FFWILX
ILC167-270100-
/O.NEW.KILX.FF.W.0010.100526T2107Z-100527T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
407 PM CDT WED MAY 26 2010

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SANGAMON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 800 PM CDT.

* AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. AROUND 2.5 INCHES OF RAIN FELL NEAR JEROME IN THE PAST
  HOUR SINCE 3 PM. AN ADDTIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE OVER 
  THE WARNED AREA ESPECIALLY IN THE SPRINGFIELD AREA THROUGH 530 PM. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SPRINGFIELD...AUBURN...CHATHAM...DIVERNON...LOAMI...NEW BERLIN...
  PAWNEE...PLEASANT PLAINS...RIVERTON...ROCHESTER AND SHERMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3991 8977 3992 8977 3992 8971 3996 8949
      3977 8941 3974 8942 3975 8944 3969 8946
      3968 8949 3965 8949 3964 8954 3954 8954
      3954 8993 3989 8999

$$

HUETTL
4 follow-up statements
007 
WGUS73 KILX 262204
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
504 PM CDT WED MAY 26 2010

ILC167-270100-
/O.CON.KILX.FF.W.0010.000000T0000Z-100527T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANGAMON IL-
504 PM CDT WED MAY 26 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SANGAMON COUNTY UNTIL
800 PM CDT...

AT 5 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
BETWEEN 2 AND 4.5 INCHES OF RAIN HAS FALLEN SINCE 245 PM IN THE
SPRINGFIELD AREA CAUSING SEVERAL ROADS TO BE FLOODED. AN OBSERVER
ON THE EAST SIDE OF SPRINGFIELD MEASURED 4.5 INCHES OF RAIN IN 
1.5 HOURS FROM 315 PM TO 445 PM. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SPRINGFIELD...AUBURN...CHATHAM...DIVERNON...LOAMI...NEW BERLIN...
PAWNEE...PLEASANT PLAINS...RIVERTON...ROCHESTER AND SHERMAN.

AT 5 PM...SEVERAL ROADS ON THE EAST SIDE OF SPRINGFIELD ARE CLOSED 
DUE TO FLOODING. ADDITIONALLY ALL EXIT RAMPS ON I-55 FROM SANGAMON 
AVENUE TO 6TH STREET ARE CLOSED FROM FLOODING. FLOODING ON HIGHWAY 
125 TO FARMINGDALE ROAD...AND ALSO OLD JACKSONVILLE ROAD AT VETERANS
PARKWAY WAS OBSERVED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3991 8977 3992 8977 3992 8971 3996 8949
      3977 8941 3974 8942 3975 8944 3969 8946
      3968 8949 3965 8949 3964 8954 3954 8954
      3954 8993 3989 8999

$$

HUETTL
785 
WGUS73 KILX 262330
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
630 PM CDT WED MAY 26 2010

ILC167-270100-
/O.CON.KILX.FF.W.0010.000000T0000Z-100527T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANGAMON IL-
630 PM CDT WED MAY 26 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SANGAMON COUNTY UNTIL
800 PM CDT...

AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCED 3 TO 5 INCHES OF RAIN FELL IN LESS THAN
TWO HOURS LATE THIS AFTERNOON AROUND SPRINGFIELD...WITH THE HEAVIEST 
AMOUNTS ON THE EAST SIDE OF SPRINGFIELD. THE RAINS HAVE DIMINISHED
EARLY THIS EVENING...BUT RUNOFF FROM HEAVY RAINS EARLIER WILL LIKELY 
CONTINUE TO CAUSE FLASH FLOODING IN CENTRAL PARTS OF SANGAMON COUNTY 
ESPECIALLY ON THE EAST SIDE OF SPRINGFIELD WHERE SOME ROADS ARE 
CLOSED FROM HIGH WATER.

SUGAR CREEK DOWNSTREAM OF THE SPAULDING DAM HAS RISEN 7 FEET DURING
THE PAST THREE HOURS SINCE 330 PM AND IS CURRENTLY IS UP TO 21 FEET 
DUE TO RUNOFF FROM THIS VERY HEAVY RAIN. FLASH FLOODING COULD DEVELOP 
ALONG SUGAR CREEK DOWNSTREAM OF SPAULDING DAM EARLY THIS EVENING.   

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SPRINGFIELD...AUBURN...CHATHAM...DIVERNON...LOAMI...NEW BERLIN...
PAWNEE...PLEASANT PLAINS...RIVERTON...ROCHESTER AND SHERMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3991 8977 3992 8977 3992 8971 3996 8949
      3977 8941 3974 8942 3975 8944 3969 8946
      3968 8949 3965 8949 3964 8954 3954 8954
      3954 8993 3989 8999

$$

HUETTL
781 
WGUS53 KILX 270039
FFWILX
ILC167-270500-
/O.EXT.KILX.FF.W.0010.000000T0000Z-100527T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
739 PM CDT WED MAY 26 2010

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SANGAMON COUNTY IN CENTRAL ILLINOIS...

* UNTIL MIDNIGHT CDT.

* AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING STILL OCCURRING IN SOME PARTS OF THE WARNED AREA 
  AROUND SPRINGFIELD...ESPECIALLY ON THE EAST AND NORTHEAST SIDE OF 
  THE CITY...WHERE 3 TO 5 INCHES OF RAIN FELL IN LESS THAN TWO HOURS
  LATE THIS AFTERNOON. THERE ARE STILL SOME ROAD CLOSURES IN THIS
  AREA DUE TO HIGH WATER. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING THIS EVENING INCLUDE...
  SPRINGFIELD...AUBURN...CHATHAM...DIVERNON...PAWNEE...RIVERTON...
  AND ROCHESTER.

  SUGAR CREEK DOWNSTREAM OF THE SPAULDING DAM HAS RISEN 9 FEET 
  SINCE 330 PM AND IS UP TO 23.2 FEET AT 630 PM. DUE TO RUNOFF FROM 
  THIS VERY HEAVY RAIN FLASH FLOODING COULD DEVELOP ALONG SUGAR CREEK 
  DOWNSTREAM OF SPAULDING DAM THIS EVENING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3991 8977 3992 8977 3992 8971 3996 8949
      3977 8941 3974 8942 3975 8944 3969 8946
      3968 8949 3965 8949 3964 8954 3954 8954
      3954 8993 3989 8999

$$

HUETTL
049 
WGUS73 KILX 270442
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1142 PM CDT WED MAY 26 2010

ILC167-270452-
/O.CAN.KILX.FF.W.0010.000000T0000Z-100527T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANGAMON IL-
1142 PM CDT WED MAY 26 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SANGAMON COUNTY IS
CANCELLED...
...A FLOOD ADVISORY CONTINUES FOR CENTRAL SANGAMON COUNTY UNTIL 
730 AM CDT THURSDAY...

FLOODING IS BEGINNING TO RECEDE ACROSS MOST OF THE AREA...ENDING THE
FLOOD THREAT. HOWEVER...MANY CITY STREETS REMAIN CLOSED DUE TO THE 
HEAVY RAINFALL THAT OCCURRED LATE THIS AFTERNOON. THEREFORE A FLOOD 
ADVISORY HAS BEEN ISSUED FOR THE CONTINUED FLOODING IN EASTERN AND 
NORTHEASTERN PARTS OF THE CITY OF SPRINGFIELD. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3991 8977 3992 8977 3992 8971 3996 8949
      3977 8941 3974 8942 3975 8944 3969 8946
      3968 8949 3965 8949 3964 8954 3954 8954
      3954 8993 3989 8999

$$

AUTEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:10 PM CDT, 57 minutes earlier.

Area forecast discussion, May 26, 3:10 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
310 PM CDT WED MAY 26 2010

.DISCUSSION...
ISSUED 310 PM CDT WED MAY 26 2010

THE FORECAST CONCERN FOR THE NEXT 24 TO 36 HOURS WILL CONTINUE TO
BE SLOW MOVING SCATTERED T-STORMS AND THEIR ASSOCIATED POCKETS OF
HEAVY RAIN. THE NAM AND GFS ARE IN FAIRLY GOOD AGREEMENT THAT
DRIER AIR WILL MOVE INTO THE AREA FOR THE FIRST PART OF THE
HOLIDAY WEEKEND...BUT THEN AN EXPECTED SHIFT IN OUR PATTERN TO A
MORE ZONAL FLOW IS ANTICPATED BY MEMORIAL DAY WITH OUR NEXT CHANCE
FOR RAIN EARLY NEXT WEEK.

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
SCATTERED T-STORMS HAVE ONCE AGAIN DEVELOPED THIS AFTERNOON ON
LINGERING OUTFLOW BOUNDARIES IN CENTRAL IL AND ANOTHER CLUSTER IN
WEST CENTRAL IL ALONG A WEAK COLD FRONT WHICH EXTENDED FROM SE WI
TO JUST WEST OF THE IL RIVER TO WCENT MO. BOTH CLUSTERS OF STORMS
WILL CONTINUE THROUGH THE EVENING AND INTO EARLY TONIGHT. THE MID
LEVEL WIND FIELDS ARE WEAK...SO SLOW MOVING...PULSE T-STORMS WILL
PRODUCE POCKETS OF HEAVY RAIN.

ON THURSDAY...THE MAIN FOCUS FOR T-STORMS WILL BE ALONG AND NORTH
OF THE WEAK COLD FRONT WHICH IS EXPECTED TO BE IN EXTREME SOUTHERN
IL BY EARLY IN THE AFTERNOON. A WEAK SHORTWAVE COMING DOWN THE
EAST SIDE OF THE UPPER LEVEL RIDGE IS EXPECTED TO INTERACT WITH
THE FRONT AND MAY ENHANCE SOME OF THE RAINFALL...PARTICULARLY
ALONG THE I-70 CORRIDOR THURSDAY AFTERNOON AND EARLY EVENING.

THE FRONT AND SHORTWAVE WILL PUSH FAR ENOUGH TO OUR SOUTH THURSDAY
NIGHT...THAT THE RAIN IS EXPECTED TO MOVE OUT OF CENTRAL AND
SOUTHEAST ILLINOIS...SO WILL LOWER POPS UNDER 20 PERCENT FOR
THURSDAY NIGHT.

LONG TERM...FRIDAY THROUGH WEDNESDAY
WE ARE EXPECTED TO BE ON THE EAST SIDE OF A BUILDING UPPER LEVEL
RIDGE FRIDAY THROUGH SUNDAY...WITH THE AXIS OF THE RIDGE WEST OF
THE MS RIVER THROUGH SATURDAY NIGHT. THIS WILL GIVE US MOSTLY
SUNNY CONDITIONS AND SEASONABLE TEMPS FOR THE FIRST PART OF THE
HOLIDAY WEEKEND.

A PROGRESSIVE UPPER TROF IN THE WESTERN U.S. FRIDAY IS EXPECTED TO
SHIFT EASTWARD TOWARD THE MIDWEST INTO THE UPPER RIDGE SUNDAY.
THERE IS QUITE A DIFFERENCE IN THE GFS AND EUROPEAN SOLUTIONS WITH
THIS SCENARIO. THE GFS IS QUICKER...BUT I PREFER THE EUROPEAN
SOLUTION SINCE THE TROF WILL BE TRYING TO CUT INTO A FAIRLY HIGH
LATITUDE UPPER RIDGE...WHICH SHOULD SLOW DOWN THE ADVANCEMENT OF
ANY SURFACE FEATURES/PRECIPITATION. THE RESULT WILL BE TO
INTRODUCE A CHANCE FOR T-STORMS ACROSS ALL OF CENT/SE IL ON
MEMORIAL DAY. AREAS WEST OF THE IL RIVER MAY SEE A FEW T-STORMS
SUNDAY NIGHT...BUT WILL HOLD OFF ON ANY MENTION FOR NOW AS IT
APPEARS THE BIGGER THREAT FOR T-STORMS WILL STAY IN IOWA.

THE FRONT THAT PUSHES INTO THE REGION ON MONDAY IS EXPECTED TO
STALL OUT AND WEAKEN AS IT MOVES TOWARD THE OHIO RIVER MONDAY
NIGHT WHEN THE UPPER LEVEL BECOMES MORE ZONAL/WESTERLY. DUE TO THE
EXPECTED POSITION OF THE FRONT...WILL ONLY KEEP T-STORMS IN THE
FORECAST TUESDAY FOR SOUTHEAST IL. THE EUROPEAN MODEL SHOWS A
SHORTWAVE ROTATING AROUND AN UPPER LOW IN WESTERN ONTARIO INTO THE
UPPER MIDWEST TUESDAY NIGHT INTO WEDNESDAY. THIS MAY DRIVE ANOTHER
FRONT INTO THE REGION AND PROVIDE SUPPORT FOR ANOTHER ROUND OF
T-STORMS.

MILLER
&&

.AVIATION...
ISSUED 1201 PM CDT WED MAY 26 2010

A WEAK FRONT OVER CENTRAL IL WL SLOWLY DIMINISH AND MOVE EAST TODAY.
THIS WILL RESULT IN THUNDERSTORM DEVELOPMENT ACROSS THE AREA LATER
THIS AFTERNOON AND EVENING IN THE HOT AND HUMID AIRMASS. WITH
LIGHT WINDS ALOFT...THESE STORMS...ONCE THEY DEVELOP...WILL MOVE
VERY SLOWLY. THE STORMS SHOULD DIMINISH AFTER SUNSET. WL KEEP VCTS
IN THE FORECASTS THROUGH SUNSET. HIGH PRESSURE WILL APPROACH THE
AREA TONIGHT...KEEPING LIGHT WINDS. WITH THE AFTERNOON HEATING ON
THURSDAY...EXPECT CU TO DEVELOP. IN ADDITION...NORTHERLY WINDS
WILL INCREASE TO 10 TO 15 MPH.

DPK
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 26, 3:05 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
305 PM CDT WED MAY 26 2010

ILZ029-036-037-040-041-047-049-050-271200-
CASS-FULTON-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-TAZEWELL-
305 PM CDT WED MAY 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED TONIGHT. SOME OF THE
STORMS MAY APPROACH SEVERE LIMITS. INTENSE LIGHTNING...HAIL AND
HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY STORMS THAT
DEVELOP.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY. LIGHTNING AND
HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY STORMS THAT
DEVELOP. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA ON
MEMORIAL DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ027-028-030-031-038-042>046-048-051>057-061-271200-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-KNOX-LOGAN-MACON-
MARSHALL-MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-STARK-
VERMILION-WOODFORD-
305 PM CDT WED MAY 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE INTO TONIGHT. SOME OF THE
STORMS MAY APPROACH SEVERE LIMITS. INTENSE LIGHTNING...HAIL AND
HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY STORMS THAT
DEVELOP.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY. LIGHTNING AND
HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY STORMS THAT DEVELOP.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA ON
MEMORIAL DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ063-068-073-271200-
CLARK-CRAWFORD-LAWRENCE-
305 PM CDT WED MAY 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL REDEVELOP INTO TONIGHT. INTENSE
LIGHTNING...HAIL AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH
ANY STORMS THAT DEVELOP.

MINOR FLOODING WILL CONTINUE ON THE WABASH RIVER...FROM PALESTINE
NORTHWARD...FOR THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY. LIGHTNING
AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY STORMS THAT
DEVELOP. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA ON
MEMORIAL DAY...AND AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-066-067-071-072-271200-
CLAY-CUMBERLAND-EFFINGHAM-JASPER-RICHLAND-
305 PM CDT WED MAY 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
INTO TONIGHT. SOME OF THE STORMS MAY APPROACH SEVERE LIMITS.
INTENSE LIGHTNING...HAIL AND HEAVY DOWNPOURS WILL BE THE MAIN
THREATS WITH ANY STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY. LIGHTNING AND
HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY STORMS THAT
DEVELOP. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA ON
MEMORIAL DAY...AND AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

DPK

In the hours before

Special weather statement, May 26, 3:23 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
323 PM CDT WED MAY 26 2010

ILZ050-262115-
MORGAN-
323 PM CDT WED MAY 26 2010

...SIGNIFICANT WEATHER ALERT FOR EASTERN MORGAN COUNTY UNTIL 415 PM
CDT...

AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JACKSONVILLE...MOVING EAST AT 5 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  ALEXANDER...
  FRANKLIN...

OTHER LOCATIONS AFFECTED INCLUDE...SOUTH JACKSONVILLE...LAKE
JACKSONVILLE AND JACKSONVILLE MUNICIPAL AIRPORT.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3981 9025 3981 9000 3979 9000 3979 8999
      3970 8999 3964 8996 3961 8996 3964 9030
TIME...MOT...LOC 2023Z 273DEG 6KT 3971 9017
Local storm report, May 26, 3:34 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
334 PM CDT WED MAY 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/26/2010  M0.25 INCH       SANGAMON           IL   PUBLIC

&&

JANKOWSKI
Local storm report, May 26, 3:42 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
342 PM CDT WED MAY 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HEAVY RAIN       LINCOLN                 40.15N 89.37W
05/26/2010  M1.30 INCH       LOGAN              IL   NWS EMPLOYEE

            RAINFALL IN A HALF HOUR.

&&

JANKOWSKI
Local storm report, May 26, 3:49 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
349 PM CDT WED MAY 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             MATTOON                 39.48N 88.37W
05/26/2010  M0.25 INCH       COLES              IL   TRAINED SPOTTER

            PEA SIZED HAIL AND WATER OVER SOME ROADS.

&&

JANKOWSKI
Local storm report, May 26, 3:52 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
352 PM CDT WED MAY 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/26/2010  M1.75 INCH       SANGAMON           IL   LAW ENFORCEMENT

            GOLF BALL SIZED HAIL IN WEST SIDE OF SPRINGFIELD.

&&

JANKOWSKI
Special weather statement, May 26, 4:01 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
401 PM CDT WED MAY 26 2010

ILZ047-050-262200-
CASS-MORGAN-
401 PM CDT WED MAY 26 2010

...SIGNIFICANT WEATHER ALERT FOR CENTRAL CASS AND NORTHERN MORGAN
COUNTIES UNTIL 500 PM CDT...

AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARENZVILLE...OR 6 MILES WEST OF VIRGINIA...
MOVING SOUTH AT 10 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM. ADDITIONALLY...HEAVY RAIN MAY CAUSE LOCALIZED FLOODING DUE TO
THE SLOW MOVEMENT OF THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  ARENZVILLE...

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3978 9019 3978 9042 3999 9041 3999 9024
TIME...MOT...LOC 2101Z 352DEG 7KT 3993 9033

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 4:27 AM CDTAreal Flood AdvisoryILXFulton, Knox, Peoria, Stark6 hr
May 26, 9:03 AM CDTRiver Flood WarningILXPeoria, Tazewell, Woodford26 hr
May 26, 1:33 PM CDTSpecial Weather StatementILXMason42 min
May 26, 1:50 PM CDTAreal Flood AdvisoryILXFulton3 hr
May 26, 1:56 PM CDTAreal Flood AdvisoryILXFulton, Knox3 hr
May 26, 2:06 PM CDTSpecial Weather StatementILXFulton54 min
May 26, 2:27 PM CDTSpecial Weather StatementILXChristian48 min
May 26, 2:48 PM CDTSpecial Weather StatementILXMorgan42 min
May 26, 2:52 PM CDTSpecial Weather StatementILXWoodford38 min
May 26, 3:00 PM CDTAreal Flood AdvisoryILXLogan97 min
May 26, 3:09 PM CDTSpecial Weather StatementILXLogan51 min
May 26, 3:23 PM CDTSpecial Weather StatementILXMorgan52 min
May 26, 3:30 PM CDTSevere Thunderstorm WarningILXSangamon45 min
May 26, 3:31 PM CDTAreal Flood AdvisoryILXMenard, Morgan, Sangamon3 hr
May 26, 3:57 PM CDTAreal Flood AdvisoryILXColes, Douglas3 hr
May 26, 4:01 PM CDTSpecial Weather StatementILXCass59 min
May 26, 4:08 PM CDTSpecial Weather StatementILXColes52 min
May 26, 4:43 PM CDTSpecial Weather StatementILXScott32 min
May 26, 5:17 PM CDTAreal Flood AdvisoryILXChampaign, Douglas, Moultrie, Piatt2 hr
May 26, 5:21 PM CDTAreal Flood AdvisoryILXCass, Morgan, Scott4 hr
May 26, 5:40 PM CDTAreal Flood AdvisoryILXChampaign, Vermilion4 hr
May 26, 5:49 PM CDTFlash Flood WarningILXCass, Morgan, Scott4 hr
May 26, 5:52 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion38 min
May 26, 6:15 PM CDTFlash Flood WarningILXChampaign, Vermilion4 hr

Nearby

Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.